Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Matrix coefficients and coadjoint orbits of compact Lie groups

Authors: A. H. Dooley and R. W. Raffoul
Journal: Proc. Amer. Math. Soc. 135 (2007), 2567-2571
MSC (2000): Primary 43A77, 22E99; Secondary 47Nxx
Published electronically: March 22, 2007
MathSciNet review: 2302577
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a compact Lie group. We use Weyl functional calculus (Anderson, 1969) and symplectic convexity theorems to determine the support and singular support of the operator-valued Fourier transform of the product of the $ j$-function and the pull-back of an arbitrary unitary irreducible representation of $ G$ to the Lie algebra, strengthening and generalizing the results of Cazzaniga, 1992. We obtain as a consequence a new demonstration of the Kirillov correspondence for compact Lie groups.

References [Enhancements On Off] (What's this?)

  • 1. R. F. V. Anderson, The Weyl functional calculus, J. Functional Analysis, 4 (1969), 240-267. MR 0635128 (58:30405)
  • 2. D. Arnal and J. Ludwig, La convexit$ \acute{e}$ de l'application moment d'un groupe de Lie, J. Functional Analysis, 4 (1992), 256-300.MR 1160080 (93j:22013)
  • 3. V. I. Arnold, Mathematical Methods of Classical Mechanics, Springer-Verlag, Berlin, 1980.MR 0997295 (90c:58046)
  • 4. F. Cazzaniga, Kirillov's formula for noncentral functions on $ {\rm SU}(2)$, Rend. Sem. Mat. Univ. Politec. Torino, 50 (1992), 233-242.MR 1249464 (94m:22012)
  • 5. A. H. Dooley and N. J. Wildberger, Global character formulae for compact Lie groups, Trans. Amer. Math. Soc., 351 (1999), 477-495.MR 1638234 (99i:22013)
  • 6. V. Guillemin and S. Sternberg, Convexity properties of the moment mapping, Invent. Math., 77 (1984), 533-546. MR 0759258 (86b:58042a)
  • 7. Harish-Chandra, Differential operators on a semisimple Lie algebra, Amer. J. Math., 79 (1957), 87-120. MR 0084104 (18:809d)
  • 8. B. Jefferies, The Weyl calculus for Hermitian matrices, Proc. Amer. Math. Soc., 124 (1996), 121-128. MR 1301032 (96d:47023)
  • 9. M. S. Khalgui, Caractères des groupes de Lie, J. Funct. Anal., 47 (1982), 64-77.MR 0663833 (84f:22020)
  • 10. A. A. Kirillov, Characters of unitary representations of Lie groups, Funkcional. Anal. i Prilozen, 2 (1968), 40-55. MR 0236318 (38:4615)
  • 11. B. Kostant, On convexity, the Weyl group and the Iwasawa decomposition, Annals sci. $ \acute{E}$cole norm. sup. (4), 6 (1973), 413-455.MR 0364552 (51:806)
  • 12. J.-J. Loeb, Formule de Kirillov pour les groupes de Lie semi-simples compacts, Analyse harmonique sur les groupes de Lie (Sém., Nancy-Strasbourg, 1973-75), 230-256. Lecture Notes in Math., Vol. 497, Springer, Berlin, 1975.MR 0407204 (53:10987)
  • 13. K.-H. Neeb, Holomorphy and convexity in Lie theory, Walter de Gruyter & Co., Berlin, 2000.MR 1740617 (2001j:32020)
  • 14. E. Nelson, Operants: A functional calculus for non-commuting operators, Functional Analysis and Related Fields (Proc. Conf. for M. Stone, Univ. Chicago, Chicago, Ill., 1968), Springer, New York, 1970, pp. 172-187.MR 0412857 (54:978)
  • 15. L. Pukánszky, On the characters and the Plancherel formula of nilpotent groups, J. Functional Analysis, 1 (1976), 255-280.MR 0228656 (37:4236)
  • 16. W. Rossmann, Kirillov's character formula for reductive Lie groups, Invent. Math., 48 (1978), 207-220. MR 0508985 (81g:22012)
  • 17. R. Sjamaar, Convexity properties of the moment mapping re-examined, Adv. Math., 138 (1998), 46-91. MR 1645052 (2000a:53148)
  • 18. N. J. Wildberger, The moment map of a Lie group representation, Trans. Amer. Math. Soc., 330 (1992), 257-268.MR 1040046 (92f:58064)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A77, 22E99, 47Nxx

Retrieve articles in all journals with MSC (2000): 43A77, 22E99, 47Nxx

Additional Information

A. H. Dooley
Affiliation: School of Mathematics, University of New South Wales, Sydney NSW 2000, Australia

R. W. Raffoul
Affiliation: School of Mathematics, University of New South Wales, Sydney NSW 2000, Australia

Keywords: Coadjoint orbits, Lie groups, matrix coefficients, moment map, Weyl functional calculus.
Received by editor(s): April 18, 2006
Published electronically: March 22, 2007
Additional Notes: The authors gratefully acknowledge the support of the Australian Research Council.
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society